Allopurinol and Loss of Consciousness in a 78-old Year Man Suffering from Gout

(E-pub Ahead of Print)

Author(s): Mahnaz Arian, Mina Akbari Rad *, Ahmad Bagheri Moghaddam, Abdollah Firoozi , Mohammad Jami.

Journal Name: Infectious Disorders - Drug Targets

Become EABM
Become Reviewer

Abstract:

Allopurinol is an FDA1-Approved xanthine oxidase inhibitor that uses in the treatment of gout, hyperuricemia and uremic kidney stones in patients with an increased level of uric acid excretion. Xanthine oxidase acts by converting hypoxanthine and xanthine into uric acid, and therefore its inhibition will result in decreased production of uric acid. The most common side effects of this medication are as follows: maculopapular rashes, hives, itching, headache, dizziness, abnormal hair loss, fever and hypersensitivity reaction. In this report, we are representing a case of drug-induced meningitis in a senile man who ended up in ICU2 due to the remarkably reduced state of consciousness.

Keywords: Allopurinol, drug-induced meningitis, bacterial meningitis.

Rights & PermissionsPrintExport Cite as


Article Details

(E-pub Ahead of Print)
DOI: 10.2174/1871526519666190128102039
Price: $95

Article Metrics

PDF: 2